MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. UNSPECIFIED EMPTY PCA VIAL; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. UNSPECIFIED EMPTY PCA VIAL; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 060210421
Medical Device Problem Codes Particulates (1451); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event on an unspecified date involved unspecified pca vials that had foreign matter inside.It was reported that the customer was finding numerous vials with particles in the packaging and in the vials themselves.They had in the recent past had complete batches rejected due to the particulates found while visually inspected.The customer did sent to a third-party lab for testing with results being cardboard, organic materials, and different colored fibers.There was no harm reported as a consequence of this event.
 
Additional Manufacturer Narrative
Customer reported lot# 34226r1, but this was not found in the icu database.It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.
 
Additional Manufacturer Narrative
Additional information provided in d4.
 
Additional Manufacturer Narrative
Eighteen (18) photos were provided by the customer for evaluation.The provided photos did not confirm the presence of particulate in vials (inside fluid path) labeled with lot 34328r1 as no product lot number was visible in the photos.Fifty-five (55) vials with injectors were received for evaluation and none of the 55 units contained particulate in the solution pathway.One hundred and fifty (150) retained samples from lot 34328r1 were visually inspected for particles in packaging and all other defects.There was no evidence of the complaint condition, or any other defects found in the 150 retained samples inspected.A batch record review for lot 34328r1 was conducted and no issues that could have contributed to the complaint defect of foreign material were identified.Checks and challenges are in place to detect defective units.

Brand Name
UNSPECIFIED EMPTY PCA VIAL
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19630368
Report Number9615050-2024-00505
Device Sequence Number15227086
Product Code FPA
UDI-Device Identifier10887787001904
UDI-Public(01)10887787001904(17)251001(10)34226R1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number060210421
Device Lot Number34226R1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer09/25/2024
05/23/2025
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date10/23/2024
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown